Flood, Johnson
- When
- June 3, 6:00 AM CST to June 8, 6:00 AM CST
- Where
- Johnson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
Periods of heavy rain the first week and a half of June, led to extensive minor to moderate flooding over northwest Missouri.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Periods of heavy rain the first week and a half of June, led to extensive minor to moderate flooding over northwest Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 3, 2:20 AM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 AM CDT SUN JUN 3 2001 CERTAINLY NO LACK OF CHALLENGES FOR THIS PACKAGE...SUPPOSE POPS TOP THE LIST...BUT SEVERAL OTHER GOOD CANDIDATES TOO. 1ST PERIOD POPS THE FIRST CONUNDRUM. NEARLY ALL SHORT TERM MODELS HAVE BEEN CONSISTENT IN GENERATING WIDE SWATH OF WAA PCPN HERE IN THE NEXT FEW HOURS. WHAT IS DISCONCERTING IS THAT NONE OF THE MODELS SEEM TO HAVE SUCCESSFULLY FORECAST HI PLAINS MCS. ETA DOES SEEM TO TEND TO USE RESULT OF MCS AS CONVECTIVELY INDUCED VORT MAX THAT IS SUPPOSED TO ENHANCE WAA THIS MORNING. WHETHER THIS IS A REASONABLE FACSIMILE OF REALITY OR NOT IS SUBJECT TO DEBATE...BUT PROBABLY RELATIVELY UNIMPORTANT AS 850 MB PROFILER WINDS OVER OK SHOWING WAA KICKING IN. WAA SHRA/TSRA STARTING TO DEVELOP OVER SERN KS/NERN OK/NWRN AR/SWRN MO JUST AS 06Z RUC ADVERTISES. LOOKING AT RUC FCST GIVES MORE CREDENCE TO OTHER MODEL SOLUTIONS THAT PCPN WILL INDEED BECOME WIDESPREAD AND MOVE EASTWARD. BOTTOM LINE HERE IS THAT WILL CONTINUE CATEGORICAL POPS FOR ALL BUT NERN ZONES TODAY. STILL APPEARS TO BE GOOD SETUP FOR WAA TSRA TONIGHT...ESP OVER NRN MO. STG THETA-E ADVECTION ON NOSE OF 50+ KNOT (ETA MIGHT BE OVERDONE A BIT) LLJ IMPINGING ON SLOWLY NORTHWARD MOVING WARM FRONT. LOOKS TO BE GOOD SETUP FOR ISOLD-SCT SVR HAILERS AS WELL AS VERY HEAVY RAIN. THUS...WILL MAINTAIN MENTION OF HEAVY RAIN ACROSS NRN MO...THOUGH LESS CERTAIN WHETHER I WILL LEAVE THAT IN FOR SOUTH OF I-70. WHILE +RA SEEMS LIKE GOOD BET FOR NRN MO...ANTECEDENT RAINFALL THERE LESS THAN SWRN ZONES. FOR THAT REASON...PLUS RELATIVE UNCERTAINTY OF PLACEMENT OF HEAVIEST RAIN...WILL HOLD OFF ON FLOOD WATCH FOR NOW. MONDAY MAY END UP BEING MOST ACTIVE DAY OF ALL. OTHER THAN LINGERING MORNING ACTIVITY...DONT EXPECT A LOT OF DAYTIME PCPN OVER CWA AS WARM FRONT LOOKS LIKE IT SHOULD PUSH TO I-70 OR SO. WARM SECTOR WILL PROBABLY BE CAPPED UNTIL LATE IN DAY...SO WILL GO WITH LOWER POPS S OF I-70. ETA AND AVN CERTAINLY SUGGEST ACTIVE SVR WX NIGHT MONDAY NIGHT. ETAS SFC DEWPOINTS LOOK OVERDONE BY ABOUT 5 DEG AND HENCE CAPES ARE TOO HIGH...BUT STILL SUSPECT SHOULD BE ABLE TO GET 3-4K J/KG. APPEARS AS THOUGH WARM SECTOR WILL BE ABLE TO HEAT UP GIVEN MID LEVEL DRYING THAT IS ADVERTISED TO OCCUR. THUS...WILL BUMP TEMPS UP QUITE A BIT FOR MON ALG/S OF I-70. WIND FIELDS AT THIS TIME LOOK SUPPORTIVE OF SUPERCELLS...THOUGH MAYBE NOT QUITE ALIGNED JUST PERFECTLY. TEMPTED TO THROW MENTION OF SVR IN FOR MON NIGHT...THOUGH PROBABLY WILL JUST COVER IN HWO SINCE ITS THE 4TH PERIOD. .EAX... KS...NONE. MO...NONE. MANION
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT SUN JUN 3 2001 ...SEVERE WEATHER AND FLOODING THREATS ON THE INCREASE THROUGH MONDAY NIGHT... FORECAST...SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO FAR EASTERN KANSAS AND WESTERN MISSOURI THIS MORNING. ISOLATED SEVERE WEATHER IS POSSIBLE WITH THESE STORMS...MAINLY SOUTHWEST OF A LINE FROM LEAVENWORTH KANSAS TO SEDALIA MISSOURI. THIS ACTIVITY SHOULD MOVE EASTWARD THIS AFTERNOON...BUT SEVERE WEATHER APPEARS UNLIKELY. ALTHOUGH WIDESPREAD PROBLEMS WITH HEAVY RAIN ARE NOT EXPECTED...SOME MINOR FLOODING COULD OCCUR TODAY SINCE THE GROUND IS SATURATED ACROSS MOST AREAS. THUNDERSTORMS WILL LIKELY REDEVELOP TONIGHT. THE THREAT FOR SEVERE WEATHER AND FLOODING WILL INCREASE TONIGHT...ESPECIALLY NORTH OF INTERSTATE 70. LARGE HAIL WILL BE POSSIBLE WITH THE THUNDERSTORMS TONIGHT AND SHOULD BE THE PRIMARY SEVERE WEATHER THREAT. SOME FLOODING PROBLEMS MAY DEVELOP AS WELL. DISCUSSION...MOIST AND SOMEWHAT UNSTABLE AIR WILL BE DRAWN NORTHWARD TODAY OVER THE TOP OF A COOLER DOME OF AIR. THIS WILL RESULT IN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TODAY. LIMITED INSTABILITY WILL KEEP THE SEVERE WEATHER THREAT TO A MINIMUM. BY TONIGHT...THE INSTABILITY WILL INCREASE...AS THE WARM FRONT MOVES NORTHWARD INTO SOUTHEAST KANSAS AND SOUTHERN MISSOURI. AN UPPER LEVEL STORM OVER THE NORTHERN ROCKIES WILL ENHANCE THE LIFT...PROVIDING A CHANCE FOR SEVERE WEATHER. THE WIND FIELDS MAY ALSO BE FAVORABLE FOR MULTIPLE ROUNDS OF THUNDERSTORMS...PROVIDING A THREAT FOR FLASH FLOODING. OUTLOOK...A SIGNIFICANT SEVERE WEATHER EPISODE IS POSSIBLE BEGINNING LATE MONDAY AFTERNOON. THE WARM FRONT WILL MOVE TO JUST NORTH OF INTERSTATE 70. DAYTIME HEATING WILL CREATE A VERY UNSTABLE ATMOSPHERE OVER MOST OF THE AREA. CURRENTLY...IT APPEARS THAT CONDITIONS WILL BE FAVORABLE FOR VERY LARGE HAIL...DAMAGING WINDS AND EVEN TORNADOES LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT. A THREAT FOR FLASH FLOODING WILL BE PRESENT MONDAY NIGHT AS WELL. MANION
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041200- HAZARDOUS WEATHER OUTLOOK...CORRECTED HEADER NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT SUN JUN 3 2001 ...SEVERE WEATHER AND FLOODING THREATS ON THE INCREASE THROUGH MONDAY NIGHT... FORECAST...SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO FAR EASTERN KANSAS AND WESTERN MISSOURI THIS MORNING. ISOLATED SEVERE WEATHER IS POSSIBLE WITH THESE STORMS...MAINLY SOUTHWEST OF A LINE FROM LEAVENWORTH KANSAS TO SEDALIA MISSOURI. THIS ACTIVITY SHOULD MOVE EASTWARD THIS AFTERNOON...BUT SEVERE WEATHER APPEARS UNLIKELY. ALTHOUGH WIDESPREAD PROBLEMS WITH HEAVY RAIN ARE NOT EXPECTED...SOME MINOR FLOODING COULD OCCUR TODAY SINCE THE GROUND IS SATURATED ACROSS MOST AREAS. THUNDERSTORMS WILL LIKELY REDEVELOP TONIGHT. THE THREAT FOR SEVERE WEATHER AND FLOODING WILL INCREASE TONIGHT...ESPECIALLY NORTH OF INTERSTATE 70. LARGE HAIL WILL BE POSSIBLE WITH THE THUNDERSTORMS TONIGHT AND SHOULD BE THE PRIMARY SEVERE WEATHER THREAT. SOME FLOODING PROBLEMS MAY DEVELOP AS WELL. DISCUSSION...MOIST AND SOMEWHAT UNSTABLE AIR WILL BE DRAWN NORTHWARD TODAY OVER THE TOP OF A COOLER DOME OF AIR. THIS WILL RESULT IN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TODAY. LIMITED INSTABILITY WILL KEEP THE SEVERE WEATHER THREAT TO A MINIMUM. BY TONIGHT...THE INSTABILITY WILL INCREASE...AS THE WARM FRONT MOVES NORTHWARD INTO SOUTHEAST KANSAS AND SOUTHERN MISSOURI. AN UPPER LEVEL STORM OVER THE NORTHERN ROCKIES WILL ENHANCE THE LIFT...PROVIDING A CHANCE FOR SEVERE WEATHER. THE WIND FIELDS MAY ALSO BE FAVORABLE FOR MULTIPLE ROUNDS OF THUNDERSTORMS...PROVIDING A THREAT FOR FLASH FLOODING. OUTLOOK...A SIGNIFICANT SEVERE WEATHER EPISODE IS POSSIBLE BEGINNING LATE MONDAY AFTERNOON. THE WARM FRONT WILL MOVE TO JUST NORTH OF INTERSTATE 70. DAYTIME HEATING WILL CREATE A VERY UNSTABLE ATMOSPHERE OVER MOST OF THE AREA. CURRENTLY...IT APPEARS THAT CONDITIONS WILL BE FAVORABLE FOR VERY LARGE HAIL...DAMAGING WINDS AND EVEN TORNADOES LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT. A THREAT FOR FLASH FLOODING WILL BE PRESENT MONDAY NIGHT AS WELL. MANION
The national radar mosaic for the moment the first event began.
14 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253642, 5253641, 5253644, 5253742, 5253743, 5253744, 5253745, 5253746, 5253748, 5253749, 5253750, 5253751, 5253643, 5253747.